MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Catalog Number SEP8
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left pulmonary artery (lpa) and right pulmonary artery (rpa) using an indigo system separator 8 (sep8) and an indigo system aspiration catheter 8 (cat8).During the procedure, the physician completed several passes in the target location using the sep8 and cat8.While removing the sep8, the physician observed under fluoroscopy that the wire distal to the bulb of the sep8 had fractured.The physician then attempted to aspirate the fractured part of the sep8 using the cat8, without success.The procedure was completed using a new sep8 and the same cat8.The final angiogram revealed that the fractured part of the sep8 remained in the distal lpa.The physician planned a later date for an echocardiogram and angiogram monitoring.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned sep8 confirmed that the device was fractured.If the sep8 is manipulated against resistance during use, the distal tip of the wire may become fatigued, and damage such as a kink and subsequent fracture may occur.Further evaluation revealed a kink in the core wire.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra distributor on 16oct24: section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left pulmonary artery (lpa) and right pulmonary artery (rpa) using an indigo system separator 8 (sep8) and an indigo system aspiration catheter 8 (cat8).During the procedure, the physician completed several passes in the target location using the sep8 and cat8.While removing the sep8, the physician observed under fluoroscopy that the wire distal to the bulb of the sep8 had fractured.The physician then attempted to aspirate the fractured part of the sep8 using the cat8, without success.The procedure was completed using a new sep8 and the same cat8.The final angiogram revealed that the fractured part of the sep8 remained in the distal lpa.The physician planned a later date for an echocardiogram and angiogram monitoring.There was no report of an adverse effect to the patient.The patient stayed in the hospital for thrombolysis treatment 3 days before performing a dual pulmonary embolism (pe) aspiration post-thrombolysis with a cat8 and sep8.The patient was continued on low dose thrombolysis another 7 days before being discharged back home.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17940896
Report Number3005168196-2023-00464
Device Sequence Number12362568
Product Code QEW
UDI-Device Identifier00815948022980
UDI-Public815948022980
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Catalogue NumberSEP8
Device Lot NumberH00001872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer12/08/2023
10/16/2024
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date01/05/2024
11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005